extremely bad headaches with remicade...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2008
Total Posts : 113
   Posted 12/10/2008 3:40 PM (GMT -6)   
hey does anyone get really bad headaches after their remicade infusion? after my first dose, not including my 3 loading doses...i got a terrible headache..and i mean i felt like my head was going to explode and tylenol didnt even dull the pain..the day after i had a sore throat...is this something i should tell the nurses? i'm just wondering if the severe headache is something that is actually harmful or whatever...im getting my next dose this friday...i think im gonna take tylenol before i go in...
21 year old female
Diagnosed with Moderate to Severe Crohn's August 2008 (hospitalized for over a month right after)
Taking...canasa, rowasa, 6mp, aciphex, and Remicade every 6 weeks
As needed...zofran, lortab, tylenol 3, bentyl
Off of Prednisone!!!

Veteran Member

Date Joined Apr 2005
Total Posts : 2346
   Posted 12/10/2008 4:45 PM (GMT -6)   
Yes, I would definitely tell the nurse and your gi. I haven't experienced those myself, but it's not going to hurt to take a tylenol before your infusion...I always do. Also, make sure you are really hydrated before and for the next few days after your infusion.

Forum Moderator

Date Joined Nov 2003
Total Posts : 7055
   Posted 12/10/2008 5:41 PM (GMT -6)   
Definitely mention it and the sore throat not only to the infusion nurse but make sure they notify your GI by making a note in your infusion record/notes. I believe they are required to keep an infusion log and notes. Giving the infusion at a slower rate can also help reduce the neadache factor/
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

Dave D
Regular Member

Date Joined Aug 2005
Total Posts : 404
   Posted 12/10/2008 6:32 PM (GMT -6)   

Tell your nurse and your doctor. All my previous Remicade infusions, they gave me Benadryl beforehand. Then I got an infusion in a different state and about halfway through I developed a sharp pain in my back. A pain that normally you could repositition yourself and it would go away. Not this time as it got progressively worse. The nurse noticed my discomfort and stopped the infusion and began squeezing saline in instead to dilute it. I saw the Dr. and then they gave me the Benadryl along with a steroid and then finsihed up the infusion.

Now my Remicade days are over as reactions tend to get worse on subsequent infusions.

Dave D

Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Thought eye was healing and started taking Entocort counting on the residual (non-systemic portion) as treating the eye. Wrong. In October eye was not stabilized. 11/07 Started Remicade to try and reduce the ocular inflamation of the Scleritis since I had been requiring more and more Prednisone to keep the eye quiet. 12/07, retina tares and detaches again. Started Remicade every 4 weeks plus 20mg of Prednisone per day. Six months and seven infusions later, good eye is back to 20/14. Bad eye is 20/70. Had cataract surgery on June 05 on bad eye. Eye returned to a correctable visionary level of 20/50. 11/08 had reaction to Remicade; trying to keep going with Imuran and Pred. Need corrective eye surgery and fitted for prism lense to correct that eye from turning out.  Life looks fairly good (literally) today.
Married with 4 grandkids.

Regular Member

Date Joined Nov 2007
Total Posts : 497
   Posted 12/11/2008 11:03 PM (GMT -6)   

I have only had two doses so far--I am still having the loading doses.  Anyways, my first one was just fine.  I had my second one yesterday and I had a pretty bad headache last night and into this morning.  I took a few tylenol over the course of the evening/morning and it eventually went away.

When I had my first dose, the pharmacist did say I could get a headache from it.  I would still tell your doctor and infusion nurse for sure! 

I hope the headaches stop and that you are able to have the Remicade and have it help you!



New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 4:48 AM (GMT -6)
There are a total of 2,710,437 posts in 298,897 threads.
View Active Threads

Who's Online
This forum has 153443 registered members. Please welcome our newest member, mkjhgfredsw.
152 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, Celeste15, Mad Martha, Miss spice bomb, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer